MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM HEPARIN¿ (NH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM HEPARIN¿ (NH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366480
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
Hold for co 10.24.It was reported that during use for a research project with bd vacutainer® sodium heparin (nh) blood collection tubes the glass tube broke when stored in the freezer.The following information was provided by the initial reporter, translated from dutch to english: i am using your glass vacutainers for my research project.We have had some issues with the glass cracking when the samples are stored in the freezer.We are using the 10ml tubes and filling them with 5ml of blood, and then putting them directly into the freezer.The tubes have cracked in both -20°c and -80°c.It is not an option for us to switch to a plastic product due to the nature of the research.Product information: 366480 plasma tube, 143 usp units of sodium heparin.
 
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.D.4.Medical device expiration date: unknown h.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.B3: date of event: has been updated from 28-sep-2023 to 27-sep-2023 b.5.Describe event or problem: it was reported that during use for a research project with bd vacutainer® sodium heparin¿ (nh) blood collection tubes, 40 glass tubes broke when stored in the freezer.The following information was provided by the initial reporter, translated from dutch to english: "i am using your glass vacutainers for my research project.We have had some issues with the glass cracking when the samples are stored in the freezer.We are using the 10ml tubes and filling them with 5ml of blood, and then putting them directly into the freezer.The tubes have cracked in both -20°c and -80°c.It is not an option for us to switch to a plastic product due to the nature of the research.Product information: 366480 plasma tube, 143 usp units of sodium heparin.Product 368480 lot 2175178.This occurred (b)(6) 2023.This has occurred with 40 tubes." h.6.Investigation summary: bd had not received samples, but seven (7) photos were provided for investigation.The photos were reviewed and the indicated failure mode for tube breakage was observed.Additionally, one hundred (100) retention samples from bd inventory were evaluated by visual examination and the issue of tube damage/breakage was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode of tube breakage with the provided photos.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description
It was reported that during use for a research project with bd vacutainer® sodium heparin¿ (nh) blood collection tubes, 40 glass tubes broke when stored in the freezer.The following information was provided by the initial reporter, translated from dutch to english: "i am using your glass vacutainers for my research project.We have had some issues with the glass cracking when the samples are stored in the freezer.We are using the 10ml tubes and filling them with 5ml of blood, and then putting them directly into the freezer.The tubes have cracked in both -20°c and -80°c.It is not an option for us to switch to a plastic product due to the nature of the research.Product information: 366480 plasma tube, 143 usp units of sodium heparin.Product 368480 lot 2175178.This occurred (b)(6) 2023.This has occurred with 40 tubes.".

Brand Name
BD VACUTAINER® SODIUM HEPARIN¿ (NH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17950248
Report Number1917413-2023-01041
Device Sequence Number6565058
Product Code JKA
UDI-Device Identifier50382903664806
UDI-Public50382903664806
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number366480
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown